Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2015, 5:03 PM EDT for 5 counties in North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 27, 2015, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:46 PM EDT | TSTM WND DMG | 1 Nw Cumnock, NC | MULTIPLE TREES DOWN FROM POSSIBLE TORNADO NEAR COTTEN ROAD. |
| Jun 27, 5:46 PM EDT | TORNADO | 1 Nw Cumnock, NC | TORNADO ON THE GROUND AT THE 421/421 BUSINESS INTERCHANGE. TORNADO RESULTED IN A COUPLE TREES DOWN AND MINOR SHINGLE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS52 KRAH 272103
SVRRAH
NCC085-093-105-125-153-272200-
/O.NEW.KRAH.SV.W.0124.150627T2103Z-150627T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
LEE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 503 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR 7 MILES
SOUTHWEST OF SOUTHERN PINES...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
HOFFMAN...WHISPERING PINES...PINEBLUFF...BROADWAY AND FOXFIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3511 7964 3555 7930 3555 7928 3553 7928
3553 7927 3556 7924 3556 7922 3555 7922
3556 7921 3553 7904 3533 7891 3502 7944
3504 7946 3502 7952
TIME...MOT...LOC 2103Z 223DEG 25KT 3511 7950
$$
263 follow-up statements
743
WWUS52 KRAH 272113
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SAT JUN 27 2015
NCC153-272121-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
RICHMOND NC-
513 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3506 7948 3507 7958 3509 7958 3512 7957
3515 7961 3555 7930 3555 7928 3554 7929
3553 7927 3556 7924 3556 7922 3555 7922
3556 7920 3553 7904 3533 7891 3502 7944
TIME...MOT...LOC 2111Z 228DEG 26KT 3510 7954
$$
NCC085-093-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
HOKE NC-MOORE NC-HARNETT NC-LEE NC-
513 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN HOKE...CENTRAL MOORE...SOUTHWESTERN HARNETT AND LEE
COUNTIES...
AT 511 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...OR 9
MILES SOUTHWEST OF SOUTHERN PINES...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
WHISPERING PINES...PINEBLUFF...BROADWAY...FOXFIRE AND TAYLORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE CAN PRODUCE DAMAGING WINDS AND LARGE
HAIL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3506 7948 3507 7958 3509 7958 3512 7957
3515 7961 3555 7930 3555 7928 3554 7929
3553 7927 3556 7924 3556 7922 3555 7922
3556 7920 3553 7904 3533 7891 3502 7944
TIME...MOT...LOC 2111Z 228DEG 26KT 3510 7954
$$
26539
WWUS52 KRAH 272135
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT SAT JUN 27 2015
NCC093-272144-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
HOKE NC-
535 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING REMAINED NORTH OF
HOKE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3522 7942 3530 7949 3555 7930 3553 7927
3556 7924 3556 7922 3555 7922 3556 7921
3553 7904 3533 7891 3518 7917 3519 7918
3519 7920 3521 7925 3520 7928 3517 7931
TIME...MOT...LOC 2134Z 224DEG 29KT 3528 7933
$$
NCC085-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
MOORE NC-HARNETT NC-LEE NC-
535 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN MOORE...SOUTHWESTERN HARNETT AND LEE COUNTIES...
AT 534 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR CARTHAGE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...WHISPERING PINES...BROADWAY...
VASS...CAMERON...SEMINOLE...PINEVIEW AND CUMNOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3522 7942 3530 7949 3555 7930 3553 7927
3556 7924 3556 7922 3555 7922 3556 7921
3553 7904 3533 7891 3518 7917 3519 7918
3519 7920 3521 7925 3520 7928 3517 7931
TIME...MOT...LOC 2134Z 224DEG 29KT 3528 7933
$$
26918
WWUS52 KRAH 272150
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SAT JUN 27 2015
NCC085-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
MOORE NC-HARNETT NC-LEE NC-
550 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN MOORE...SOUTHWESTERN HARNETT AND LEE COUNTIES...
AT 550 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF SANFORD...MOVING NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...CAMERON...SEMINOLE...GUM SPRINGS...LEMON
SPRINGS...PINEVIEW...CUMNOCK...TRAMWAY AND OLIVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3529 7932 3542 7940 3555 7930 3553 7927
3556 7924 3556 7922 3555 7922 3556 7921
3553 7904 3533 7891 3525 7915 3526 7925
TIME...MOT...LOC 2150Z 223DEG 25KT 3536 7923
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:35 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 27, 3:35 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT SAT JUN 27 2015 .SYNOPSIS...AN UNSEASONABLY STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING. THE FRONT WILL SLOWLY MOVE ACROSS THE CAROLINAS TONIGHT AND SUNDAY AND STALL NEAR THE COAST ON MONDAY. A COOLER AND DRIER AIR MASS WILL BUILD INTO THE REGION FOR LATE SUNDAY AND MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM SATURDAY... ...SEVERE WEATHER THREAT WILL INCREASE LATE THIS AFTERNOON AND EVENING... SCATTERED CONVECTION IS GRADUALLY INCREASING IN COVERAGE AND INTENSITY ACROSS CENTRAL NC. ONE AREA OF CONVECTION LOCATED ACROSS THE NORTHEAST PIEDMONT AND CENTRAL COASTAL PLAIN THIS AFTERNOON WAS DRIVEN BY A COMPACT WELL DEFINED SHORT WAVE TROUGH MOVING ACROSS THE SOUTHEASTERN CAROLINAS. THIS AREA OF CONVECTION WILL CONTINUE TO LIFT NORTH AND EAST DURING THE NEXT COUPLE OF HOURS. OTHER THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION AND THEY ARE EXPECTED TO BECOME MORE NUMEROUS AND LIKELY GROW UPSCALE INTO CLUSTERS AND LINE SEGMENTS. CONVECTION ALLOWING MODELS GENERALLY INDICATE ONE OR TWO CONVECTIVE LINES ARE LIKELY TO DEVELOP AND MOVE ACROSS CENTRAL NC THIS AFTERNOON THROUGH MIDNIGHT WITH A FINAL ROUND OF SHOWERS POSSIBLE LATE TONIGHT AS THE COLD FRONT SWEEPS EASTWARD. THE CONVECTIVE ENVIRONMENT ACROSS CENTRAL NC REMAINS FAVORABLE FOR SEVERE WEATHER THIS AFTERNOON AS AN UNSEASONABLE STRONG UPPER TROUGH IS MOVING ACROSS THE EASTERN GREAT LAKES AND OH VALLEY. A MOIST AND MODERATELY UNSTABLE AIR MASS IS IN PLACE IN THE CAROLINAS AS A SURFACE WARM FRONT LIFTS NORTH ACROSS VA. THE STRENGTHENING MID LEVEL FLOW WILL RESULT IN SUFFICIENT DEEP-LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION...ESPECIALLY ACROSS THE NORTHERN AND NORTHWESTERN HALF OF THE CWA WHERE 0-6KM SHEAR VALUES RANGE AROUND 30-35 KTS. INSTABILITY WAS RETARDED SOMEWHAT BY WIDESPREAD CLOUDINESS THIS MORNING AND PRIOR CONVECTION HAS RESULTED IN SOME LOCAL STABILIZATION. CAPE VALUES WILL LIKELY BE LESS THAN PREVIOUS DAYS WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG. MID LEVEL LAPSE RATES ARE MARGINAL AND RANGE FROM 5.5-6.0 C/KM. STILL GIVEN THE ANOMALOUSLY STRONG SYNOPTIC SYSTEM PROVING LARGE SCALE FORCING THE SPC MAINTAINS AN ELEVATED SEVERE WEATHER THREAT THROUGH TONIGHT. IN ADDITION...SPC NOTES THAT A WATCH IS LIKELY FOR PARTS OF CENTRAL AND WESTERN NC. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS BUT HAIL IS ALSO A THREAT GIVEN THE POTENTIAL FOR SUSTAINED UPDRAFTS IN SUPERCELLS. THE TORNADO RISK IS SMALL BUT EXISTS GENERALLY CLOSE TO THE VA BORDER IN CLOSER VICINITY TO THE ENHANCED LOW LEVEL SHEAR NEAR A NORTHWARD ADVANCING WARM FRONT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING ACROSS THE WEST AND THROUGH THE OVERNIGHT IN THE EAST. ANTICIPATING THE EVOLUTION OF THE CONVECTION AND REFINING MANY DETAILS IN THE DISTRIBUTION OF RAINFALL IS PROBLEMATIC. HOWEVER...THE RECENT FEW DAYS HAVE BEEN CONVECTIVELY ACTIVE WITH SEVERAL LOCATIONS EXPERIENCING LOCALLY HEAVY RAIN AND STORMS TONIGHT WILL LIKELY BE EFFICIENT RAIN PRODUCERS...SO WE HAVE OPTED TO KEEP THE WATCH UP. -BLAES && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 250 PM SATURDAY... THE COLD FRONT IS EXPECTED TO BE OFFSHORE BY SUNDAY MORNING...THUS ALL PRECIP SHOULD BE EAST OF THE AREA TO START THE DAY. SKIES WILL GRADUALLY BE CLEARING THROUGHOUT THE DAY AS DRIER AIR FILTERS IN. THIS WILL RESULT IN PARTLY TO MOSTLY CLEAR SKIES FOR MUCH OF THE DAY. IN ADDITION...IT WILL FEEL NOTICEABLY COOLER AND DRIER (ESPECIALLY AFTER OUR RECENT HEAT WAVE)...WITH HIGHS REMAINING IN THE MID/UPPER 80S. A CLEAR AND (RELATIVELY) COOL NIGHT IS EXPECTED...WITH MIN TEMPS FALLING INTO THE UPPER 50S TO LOWER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... LONGWAVE TROUGHING WILL SET UP OVER THE EASTERN HALF OF THE CONUS THROUGH MUCH OF NEXT WEEK...BEFORE FLATTENING OUT SOME BY THE END OF THE WEEK. GIVEN THIS SET UP...ANY SHORT WAVE CROSSING THE REGION WILL BRING A CHANCE FOR (MOSTLY DIURNAL) SHOWERS/STORMS...ESPECIALLY FROM WEDNESDAY AND BEYOND AS THE PIEDMONT TROUGH BECOMES BETTER DEFINED. INCREASING POPS SLIGHTLY MORE BY THE END OF THE WEEK WILL BE THE APPROACH OF ANOTHER COLD FRONT...ALTHOUGH IT MAY NOT MAKE ALL THE WAY INTO NC...POSSIBLY STALLING OUT NEAR THE NC/VA BORDER. TEMPS WILL GRADUALLY MODERATE THROUGH THE PERIOD...WITH MOSTLY NEAR TO SLIGHTLY ABOVE NORMAL EXPECTED. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 230 PM SATURDAY... 24-HOUR TAF PERIOD...WIDESPREAD CUMULUS AND STRATO-CUMULUS ACROSS CENTRAL NC HAS RESULTED IN MVFR TO VFR CEILINGS WHICH WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. A CLUSTER OF THUNDERSTORMS ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS WILL LIFT NORTH THIS AFTERNOON LIKELY IMPACTING THE TERMINALS AT KRDU AND KRWI DURING THE NEXT HOUR OR TWO. ADDITIONAL CONVECTION WILL DEVELOP IN CLUSTERS AND LINE SEGMENTS AND MOVE ACROSS CENTRAL NC DURING THE LATE AFTERNOON AND EVENING HOURS WITH PERIODS OF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. THE CONVECTION WILL END FROM WEST TO EAST AS A COLD FRONT MOVES ACROSS THE STATE. ANY VISIBILITY OR CEILING RESTRICTIONS SHOULD END THE KINT AND KGSO TRIAD TERMINALS AT AROUND 03Z AND CLOSER TO 06Z AT THE KRWI AND KFAY TERMINALS. VFR CONDITIONS WITH A WEST TO NORTHWEST WIND ARE EXCEPTED FOR THE REMAINDER OF THE PERIOD INCLUDING SUNDAY. LOOKING AHEAD... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH EARLY NEXT WEEK AS A DRY AIRMASS ADVECTS INTO THE REGION. THE TREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARRIVES ON TUESDAY AND INCREASES ON WEDNESDAY. -BLAES && ..RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NCZ009>011-026>028-041>043-077-078-085-086-088- 089. FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007-008-021>025- 038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...KRD LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Jun 27, 4:33 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 433 PM EDT SAT JUN 27 2015 NCZ009>011-026>028-041>043-077-078-085-086-088-089-282045- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 433 PM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...WITH THE GREATEST LIKELIHOOD NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-008-021>025-038>040-073>076-083-084-282045- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 433 PM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 12:52 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT JUN 27 2015
NCZ088-089-271745-
CUMBERLAND NC-SAMPSON NC-
1252 PM EDT SAT JUN 27 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CUMBERLAND AND SAMPSON COUNTIES UNTIL 145 PM EDT...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR JEROME...OR 12 MILES
SOUTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HARRELLS...HOPE MILLS...
EASTOVER...ROSEBORO...STEDMAN...GARLAND AND NEWTON GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
3485 7850 3484 7889 3512 7909 3526 7847
3527 7836 3513 7816 3490 7815 3474 7820
3471 7813 3472 7811 3471 7811 3457 7826
TIME...MOT...LOC 1651Z 236DEG 25KT 3493 7876
KRDSpecial weather statement, Jun 27, 1:41 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT SAT JUN 27 2015
NCZ077-088-271830-
CUMBERLAND NC-HARNETT NC-
141 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND HARNETT COUNTIES UNTIL 230 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF POPE AFB...OR 9 MILES NORTH OF
FORT BRAGG...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...SPRING LAKE...
ERWIN...LINDEN...SEMINOLE AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3514 7900 3531 7918 3558 7891 3557 7887
3530 7858 3527 7858 3525 7861 3523 7862
TIME...MOT...LOC 1740Z 236DEG 15KT 3527 7900
30Special weather statement, Jun 27, 2:42 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT JUN 27 2015
NCZ041-271945-
WAKE NC-
242 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE COUNTY UNTIL
345 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HILL...OR 10 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7843 3594 7839 3592 7835 3590 7833
3590 7831 3582 7825 3577 7834 3571 7847
3552 7871 3561 7900 3587 7888 3587 7883
3592 7881 3592 7876 3597 7871 3601 7870
3603 7872 3603 7875 3607 7875 3608 7869
TIME...MOT...LOC 1841Z 206DEG 20KT 3564 7888
22Special weather statement, Jun 27, 4:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT SAT JUN 27 2015
NCZ022-272100-
GUILFORD NC-
400 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
COUNTY UNTIL 500 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF HIGH POINT...MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...MCLEANSVILLE...GIBSONVILLE...PLEASANT
GARDEN...JAMESTOWN...FOREST OAKS...LAKE GUILFORD MACKINTOSH MARINA
AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3617 7954 3591 7954 3590 7960 3592 7995
3605 7995
TIME...MOT...LOC 1959Z 256DEG 14KT 3597 7987
22Special weather statement, Jun 27, 4:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 438 PM EDT SAT JUN 27 2015 NCZ023-039-040-272145- RANDOLPH NC-CHATHAM NC-ALAMANCE NC- 438 PM EDT SAT JUN 27 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN RANDOLPH...NORTHWESTERN CHATHAM AND SOUTH CENTRAL ALAMANCE COUNTIES UNTIL 545 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF SILER CITY...MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILER CITY...RAMSEUR...FRANKLINVILLE...STALEY...SUTPHIN...HASTY AND COLERIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3557 7966 3575 7973 3591 7929 3565 7920 TIME...MOT...LOC 2038Z 252DEG 17KT 3569 7961 ELLIS
Special weather statement, Jun 27, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SAT JUN 27 2015
NCZ021-038-272145-
DAVIDSON NC-FORSYTH NC-
458 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
AND SOUTHERN FORSYTH COUNTIES UNTIL 545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLEMMONS...OR 10 MILES SOUTH OF
WINSTON-SALEM...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
MIDWAY...ARCADIA...WELCOME AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.VERY HEAVY RAINFALL
&&
LAT...LON 3589 8041 3589 8037 3590 8037 3596 8038
3598 8041 3607 8041 3611 8004 3581 8005
3586 8039 3587 8039 3588 8042
TIME...MOT...LOC 2058Z 268DEG 17KT 3596 8033
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 57 min |
| Jun 26, 8:16 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 59 min |
| Jun 26, 8:38 PM EDT | Special Weather Statement | RAH | Randolph | 67 min |
| Jun 26, 8:53 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 67 min |
| Jun 26, 9:09 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jun 26, 9:33 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 3 hr |
| Jun 26, 10:17 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 3 hr |
| Jun 26, 10:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jun 26, 10:47 PM EDT | Special Weather Statement | RAH | Chatham | 58 min |
| Jun 26, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 60 min |
| Jun 26, 11:16 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 3 hr |
| Jun 26, 11:36 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 54 min |
| Jun 26, 11:40 PM EDT | Special Weather Statement | RAH | Randolph | 50 min |
| Jun 26, 11:43 PM EDT | Special Weather Statement | RAH | Forsyth | 47 min |
| Jun 27, 12:18 AM EDT | Special Weather Statement | RAH | Granville, Vance | 57 min |
| Jun 27, 12:50 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Jun 27, 1:10 AM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Sampson | 3 hr |
| Jun 27, 2:07 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Jun 27, 3:06 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Moore | 3 hr |
| Jun 27, 12:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 27, 1:41 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Jun 27, 2:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jun 27, 4:00 PM EDT | Special Weather Statement | RAH | Guilford | 60 min |
| Jun 27, 4:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 27, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 46 min |
| Jun 27, 4:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Jun 27, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 45 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | RAH | Montgomery | 56 min |
| Jun 27, 5:23 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 27, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 48 min |
| Jun 27, 5:43 PM EDT | Tornado Warning | RAH | Chatham, Lee | 22 min |
| Jun 27, 5:59 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 61 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 66 min |
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 46 min |
| Jun 27, 6:22 PM EDT | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 13 min |
| Jun 27, 6:26 PM EDT | Special Weather Statement | RAH | Chatham | 49 min |
| Jun 27, 6:43 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Jun 27, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 63 min |
| Jun 27, 7:01 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 27, 7:10 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 65 min |
| Jun 27, 7:39 PM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Johnston, Lee, Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.